Couldn't find what you looking for?

TRY OUR SEARCH!

I first started taking zoloft a few years ago while going through my divorce(I had disabling panic attacks and depression). When I quit, I weaned myself off. Most recently, I've been taking zoloft for about 1 yr. I quickly reached a daily dose of 200mg. Two weeks ago, I quit cold turkey. I feel like I'm going out of my mind!! I'm dizzy, lightheaded, tearful, angry, and explosive at times. I keep hearing an intermittent soft buzzing in my ears. My energy level is zilch. My head feels like it is spinning. I am having thoughts of suicide. What's happening to me and what should I do now? I'm embarrassed to go to my doctor because I'm a nurse and should know better. I feel lost and hopeless.

Loading...

Quitting Zoloft Cold Turkey!
I've been through the same experiences as you!! It got so bad, when I tried to "ween" myself off the Zoloft, that I was having daily thoughts of suicide! I've NEVER been a person to consider such an outrageous idea or even simply utter those words. I had to go back on the Zoloft! Being off of it was way too scary!
Reply

Loading...

Guys,
I've been taking Zoloft for nearly 2 years at 75mg a day. I recently (last Wednesday) quit cold turkey. TOTALLY STUPID IDEA AND I DO NOT RECOMMEND IT! However, I thought I was going insane...I have been crazy dizzy, nauseous, irritable, etc. Basically, every withdrawal symptom you'll read in this post I was experiencing. Someone suggested trying 5-HTP to alleviate some of the symptoms, and I drove like a bat out of hell to the GNC after work yesterday. It seems to be the miracle in this dark tunnel. It's not perfect, but it's the best $24.99 I've spent, and if it means I don't have to go back on to wean off, then I'm sold! Try it. Let me know if you have similar experiences. I'm still sweaty and clammy, but I don't feel quite like I'm on a boat lost at sea either, so I'll take it! Good luck!
Reply

Loading...

i took zoloft for 6 months due to anxiety.. Doctor jumped straight away to putting me on zoloft.. through 6 months i felt alright, less anxious.. then i went of cold turkey and after a week all two i started crying as a reaction to some things.. i kept saying to myself what the hell's wrong with you, man up you girl.. any way i later found out that was a withdrawal syptom from zoloft.. After a while you feel back to normal, less wooden, however anxiety comes back. but these are the real life emotions that one needs to feel. don't use a drug to mask your emotions, change what is causing them, ie coffee or your job. If theres one ting i've learnt, it's that taking a drug like zoloft takes you downm a road you shouldn't be in, i.e your job, let your real self dictate your life. don't let a doctor (whose getting a free holiday) say you've got something wrong with you, it's just a product of your lifestyle.
Reply

Loading...

What is 5-HTP
Reply

Loading...

Oh my gosh, I thought there might be something seriously wrong with me. I quit cold turkey about 2 weeks ago cause I was gaining so much weight. I feel lightheaded, dizzy, blurred vision, numbness in my hands. I have also felt tearful and MOODY! >;) I thought something was wrong with my heart cause I feel palpitations as well. I'm only 31 so I couldn't understand why I'm all of a sudden feeling so bad. No energy...took the trash out to the dumpster tonight, about 50 yards and thought I would colapse of utter exhaustion. Now, I'm not so scared. I've read in this forum that if someone quits cold turkey and feels bad that they can start taking it again and then ween themselves down. I might try that. I was starting to wonder if I was slowly dying! :$
Reply

Loading...

I'd say I've been on zoloft for nearly 12 yrs....totally stopped 2 weeks ago. I feel a little dizzy when I turn my head real quick. My daily dose was 50 to 100 a day. Don't miss it...have more energy..drank 4 beers...loved it. Everybody seems to have different symptoms. So far so good.
Reply

Loading...

I, too, have been on Zoloft for 12 years - at times during the past decade (OR SO) I have also taken Busbar and Wellbuterin (sp?)along with it ....In early March I was taking 100mg two times a day - I had seen a doc for my weight and Attention Def. Dis.- and she saw the longterm use of Z and she wanted to know why I was on it??? so I came home that very day and started reducing my dose by April I was down to 50 mg a day-5 days ago I quit taking it altogether...I am dealing with dizziness, agitation -and a drawing sensation that starts near the top of head and runs down my back (weird, huh)-This has been far harder to do than quitting my pack a day smoking habit two years ago- I want to feel a live again - the Zoloft has had me wrapped in a wet blanket for at least a couple of years and I want to feel again! Am I gonna be successful? God I hope so
Reply

Loading...

So how long do these withdrawl symptoms last? I totally am so over taking zoloft now my life is nice and calm (battled and won alcohol addiction, much better communication with hubby and children, great job now, studying, earning a bit of $$ on my hobby!) that I just want my life back - nuts and all!

I want my sex drive back most of all. :-S

So I've decided to go cold turkey. How long could these symptoms last?

I'm 100 mg daily.

Hugs
amanda
Reply

Loading...

Yeah...I just quit cold turkey (AGAIN) for the 3rd time trying this week. The last 2 times I tried to quit, I couldn't take it and had to go back on Zoloft. No thoughts of suicide yet, but I could do with randomly killing a couple of other people....heh heh. >;)
I feel all freaky, dizzy, and my head is spinning. I have butterflies in my stomache and have 0% concentration on ANYTHING I'm doing. I feel totally ADD! I'm quitting to have more energy, feel more passion and make my BF learn to deal with the real me...not medicated me. I was wondering how long these freaking symptoms last, because I flushed my pills and don't plan on quitting the quitting again!!! :-P
Reply

Loading...

I just quit again (for the 3rd time) taking Zoloft. I've been on it for 2 years now and I couldn't handle the withdrawl symptoms the last 2 times I tried to quite. But this time I'm hell bent on quitting for good! I stopped smoking cold turkey...so I should be able to do this, right? %-)
Just one question: Does anyone else feel homocidal, instead of suicidal? :-S
Reply

Loading...

200mg a day for a year for my i just stoped taking this sh*t 5 days ago and yeah i got all those symptoms as u guys lol this sh*t is frikkin crazy
Reply

Loading...

I've been taking Zoloft for two years. I quit cold turkey (where did that idiom come from, by the way?) recently. I've experienced tingling in my face, dizziness and a bit of paranoia and depression but nothing I can't handle. I started taking it due to specific circumstances at the time and recently realized I don't need it anymore. I didn't talk to my doctor about it but due to a mix up between him and my pharmacy, I went a week without the refill and that's when I decided to just go with it. It's been about two weeks and the tingling in the face is much less intense and the dizziness has completely disappeared. The depression and paranoia seemed to have stopped as well. Overall, it wasn't that bad of an experience but if you're AT ALL concerned about it, talk to your doctor.
Reply

Loading...

I tried to ween myself off after being on Zoloft for 6yrs (dosage 50 to now 100mg). The weening was horrible I felt all of the side effects and decided instead of prolonging the inevitable to just quit cold turkey. ---- Not recommending this but it what I personally chose for me. After a lot of research the thing that is helping me through it is 2 tablets of Dramamine every 4 to 6 hrs and Benedryl every 8hrs. It seems to have taken care of the vertigo, dizziness, nauseousness, and brain zaps. I think I would have taken anything to get rid of the pain luckily this seems to work and is none narcotic and legal!!
Reply

Loading...

I was on 100 mg of Zoloft for years. My doctor and I weaned myself off for fertility reasons. Weaning at a month at a time is safer than quitting cold turkey. 75, 50, 25, 13 and then eventually none. I feel great. It's been almost two months. No side effects. I actually feel mellower than before, working out, dropped ten pounds but my period is non existent and that is another issue.
Reply

Loading...